Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 678, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 8, 2017, 8:13 PM CDT for Jackson County, Tillman County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 8:13 PM CDT (01:13 UTC)
- Expired
- Jul 8, 2017, 8:39 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jackson County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 25 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1806 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375
WUUS54 KOUN 090113
SVROUN
OKC065-141-090200-
/O.NEW.KOUN.SV.W.0678.170709T0113Z-170709T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
813 PM CDT SAT JUL 8 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Jackson County in southwestern Oklahoma...
Northwestern Tillman County in southwestern Oklahoma...
* Until 900 PM CDT
* At 813 PM CDT, a severe thunderstorm was located near Headrick,
moving south at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tipton, Headrick and Humphreys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3463 9922 3463 9909 3441 9904 3440 9917
3443 9928
TIME...MOT...LOC 0113Z 000DEG 15KT 3459 9916
HAIL...1.25IN
WIND...60MPH
$$
MAHALE1 follow-up statement
326
WWUS54 KOUN 090139
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
839 PM CDT SAT JUL 8 2017
OKC065-141-090149-
/O.CAN.KOUN.SV.W.0678.000000T0000Z-170709T0200Z/
Jackson OK-Tillman OK-
839 PM CDT SAT JUL 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
NORTHWESTERN TILLMAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3463 9922 3463 9909 3441 9904 3440 9917
3443 9928
TIME...MOT...LOC 0138Z 000DEG 15KT 3448 9916
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:48 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 8, 6:48 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Norman OK 648 PM CDT Sat Jul 8 2017 .DISCUSSION... && .AVIATION... Scattered rain and thunderstorms over the southern half of Oklahoma will dissipate before midnight. South winds and VFR conditions are expected apart from thunderstorms. && .PREV DISCUSSION... /issued 240 PM CDT Sat Jul 8 2017/ DISCUSSION... A MCV continues to produce elevated showers NW of OKC this afternoon. Looking at visible imagery and surface observations, it appears this feature will interact with a remnant boundary near the I40 corridor through early this evening. A few of the storms could become severe before sunset (mainly wind threat) near and south of OKC where heating hasn't been as inhibited by cirrostratus. Most of this activity should wane as it moves SE after dark. Additional chances will return late tonight through early Sunday morning, mainly over southern OK, as a weak mid level shortwave trough progresses southward. Isolated, diurnal development will then be possible along and south of I40 during the afternoon and evening Sunday. Rain chances will likely drop significantly by Mon as heights increase with an expanding upper ridge from the west. A few showers and storms may be possible on its southern/SE periphery Tue as a mid to upper trough slides westward over central TX. Otherwise, expect a drying trend with regards to precip through most of the week as the upper ridge expands over the central CONUS. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 94 73 96 / 20 20 10 10 Hobart OK 73 98 74 97 / 20 20 10 0 Wichita Falls TX 75 98 74 97 / 20 20 20 10 Gage OK 69 98 72 100 / 20 10 10 0 Ponca City OK 72 95 73 95 / 20 10 10 0 Durant OK 74 91 73 94 / 30 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04/09/09
Hazardous weather outlook, Jul 8, 3:27 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 327 PM CDT Sat Jul 8 2017 OKZ004>048-050>052-TXZ083>090-092030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 327 PM CDT Sat Jul 8 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered thunderstorms will continue to develop across portions of central and southern Oklahoma, and north Texas through this evening. Some of these storms could become strong or severe with hail up to the size of golf balls and wind gusts to 70 mph. Additional storms could move into parts of northern Oklahoma overnight into early Sunday. A few of these storms may become strong to severe with hail up to the size of quarters and wind gusts to 60 mph. In addition to the potential for severe storms, localized heavy rain that could lead to flooding will also be possible, mainly across central and southeastern Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a chance of thunderstorms continuing on Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 8, 7:23 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT SAT JUL 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL DUNCAN 34.51N 97.96W
07/08/2017 E1.00 INCH STEPHENS OK BROADCAST MEDIA
FROM KSWO TV.
&&
JPSpecial weather statement, Jul 8, 7:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 733 PM CDT SAT JUL 8 2017 OKZ035-038-090100- Kiowa OK-Comanche OK- 733 PM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa and west central Comanche Counties Until 800 PM CDT... AT 729 PM CDT, a strong thunderstorm was located 7 miles north of Indiahoma, moving southeast at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... Frequent cloud to ground lightning... Locations impacted include... Cache, Indiahoma and southwestern Wichita Mountains Wildlife Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3475 9891 3477 9874 3463 9862 3460 9888 TIME...MOT...LOC 0029Z 328DEG 8KT 3472 9880 MAHALE
Local storm report, Jul 8, 7:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT SAT JUL 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 3 SE HOBART 34.99N 99.05W
07/08/2017 M61 MPH KIOWA OK ASOS
AT HOBART REGIONAL AIRPORT.
&&
JPSpecial weather statement, Jul 8, 7:48 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
748 PM CDT SAT JUL 8 2017
OKZ035-037>039-044-090115-
Kiowa OK-Tillman OK-Cotton OK-Stephens OK-Comanche OK-
748 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...
northeastern Tillman...Cotton...western Stephens and central Comanche
Counties Until 815 PM CDT...
AT 747 PM CDT, strong thunderstorms were along a line extending from
4 miles north of Duncan to 5 miles south of Geronimo to 3 miles
northwest of Indiahoma, moving south at 25 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Lawton, Duncan, Marlow, Walters, Cache, Comanche, Snyder, Geronimo,
Temple, Chattanooga, Mountain Park, Indiahoma, Faxon, Cookietown,
Corum, northwestern Waurika Lake, southern Fort Sill, Central High,
Empire City and Hulen.
LAT...LON 3465 9910 3467 9910 3468 9905 3469 9904
3470 9906 3480 9886 3463 9836 3468 9791
3444 9774 3429 9810 3429 9814 3427 9814
3417 9838
TIME...MOT...LOC 0047Z 340DEG 20KT 3457 9796 3441 9838 3466 9877
MAHALESpecial weather statement, Jul 8, 7:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 749 PM CDT SAT JUL 8 2017 OKZ035-036-090115- Kiowa OK-Jackson OK- 749 PM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR central Kiowa and northeastern Jackson Counties Until 815 PM CDT... AT 747 PM CDT, a strong thunderstorm was located 4 miles south of Hobart, moving south at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Frequent cloud to ground lightning... Locations impacted include... Hobart and Roosevelt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3504 9918 3504 9896 3480 9888 3482 9922 TIME...MOT...LOC 0047Z 1DEG 17KT 3497 9908 MAHALE
Local storm report, Jul 8, 7:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CDT SAT JUL 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 4 SE HOBART 34.99N 99.05W
07/08/2017 M60 MPH KIOWA OK MESONET
HOBART SITE.
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:33 PM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Jul 8, 7:48 PM CDT | Special Weather Statement | OUN | Comanche, Cotton, Stephens | 27 min |
| Jul 8, 7:49 PM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Jul 8, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 45 min |
| Jul 8, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| Jul 8, 8:51 PM CDT | Special Weather Statement | OUN | Tillman | 24 min |
| Jul 8, 9:01 PM CDT | Special Weather Statement | OUN | Jackson | 29 min |
| Jul 8, 9:20 PM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Jul 9, 1:26 AM CDT | Special Weather Statement | OUN | Kiowa | 34 min |
| Jul 9, 3:12 AM CDT | Areal Flood Advisory | OUN | Kiowa | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.